Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 93, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2016, 5:53 PM CDT for 4 counties in Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 28, 2016, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Marshall County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
611
WUUS54 KOHX 282253
SVROHX
TNC003-117-149-187-282330-
/O.NEW.KOHX.SV.W.0093.160628T2253Z-160628T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
553 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN BEDFORD COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 553 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH
OF NOLENSVILLE...OR 12 MILES SOUTHEAST OF FRANKLIN...MOVING SOUTH
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...LEWISBURG...CHAPEL HILL...EAGLEVILLE...UNIONVILLE...
TRIUNE...ROCKVALE...FARMINGTON...DEASON AND ROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3547 8683 3570 8681 3569 8680 3571 8678
3571 8681 3588 8679 3589 8650 3548 8640
TIME...MOT...LOC 2253Z 357DEG 35KT 3580 8668
HAIL...0.75IN
WIND...60MPH
$$
SHAMBURGER2 follow-up statements
960
WWUS54 KOHX 282306
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
606 PM CDT TUE JUN 28 2016
TNC003-117-149-187-282330-
/O.CON.KOHX.SV.W.0093.000000T0000Z-160628T2330Z/
RUTHERFORD TN-WILLIAMSON TN-MARSHALL TN-BEDFORD TN-
606 PM CDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN RUTHERFORD...SOUTHEASTERN WILLIAMSON...NORTHEASTERN
MARSHALL AND NORTHWESTERN BEDFORD COUNTIES...
AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES SOUTH OF
NOLENSVILLE...OR 16 MILES SOUTHEAST OF FRANKLIN...MOVING SOUTH AT 20
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...LEWISBURG...CHAPEL HILL...EAGLEVILLE...UNIONVILLE...
ROCKVALE...FARMINGTON...DEASON AND ROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3547 8683 3570 8681 3569 8680 3571 8678
3571 8681 3582 8680 3582 8648 3548 8640
TIME...MOT...LOC 2306Z 358DEG 17KT 3574 8666
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGER822
WWUS54 KOHX 282317
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
617 PM CDT TUE JUN 28 2016
TNC149-187-282326-
/O.CAN.KOHX.SV.W.0093.000000T0000Z-160628T2330Z/
RUTHERFORD TN-WILLIAMSON TN-
617 PM CDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RUTHERFORD AND
SOUTHEASTERN WILLIAMSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3547 8683 3570 8681 3569 8680 3571 8678
3570 8677 3571 8677 3570 8674 3571 8673
3571 8668 3569 8664 3570 8663 3570 8654
3569 8652 3568 8652 3564 8646 3564 8644
3548 8640
TIME...MOT...LOC 2316Z 357DEG 35KT 3563 8665
$$
TNC003-117-282330-
/O.CON.KOHX.SV.W.0093.000000T0000Z-160628T2330Z/
MARSHALL TN-BEDFORD TN-
617 PM CDT TUE JUN 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN MARSHALL AND NORTHWESTERN BEDFORD COUNTIES...
AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF LEWISBURG...MOVING SOUTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...LEWISBURG...CHAPEL HILL...UNIONVILLE...FARMINGTON...
DEASON AND ROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3547 8683 3570 8681 3569 8680 3571 8678
3570 8677 3571 8677 3570 8674 3571 8673
3571 8668 3569 8664 3570 8663 3570 8654
3569 8652 3568 8652 3564 8646 3564 8644
3548 8640
TIME...MOT...LOC 2316Z 357DEG 35KT 3563 8665
HAIL...<.75IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:22 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 28, 3:22 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 322 PM CDT TUE JUN 28 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Since an isolated shower has popped up just northwest of the office and another one is developing just north of the Cumberland Plateau, will go ahead and just us a broad-brush slight chance pop for the entire area this afternoon and evening. It still looks like the best chance will be over western areas, where moisture environment is most favorable. However, looks like an isolated storm or two will also be possible over eastern counties as well. && .AVIATION... 18Z TAF DISCUSSION. Basically good flying weather for the next 24 hours as surface front moves down through the area followed by high pressure with light northerly flow reinforcing the somewhat dry air mass that is already in place. Good subsidence across the area next 24 hours will keep clouds at a minimum. Fog potential looks low tonight except for perhaps some brief mvfr conditions due to fog along the plateau. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........01/Boyd
Hazardous weather outlook, Jun 28, 10:38 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CDT TUE JUN 28 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-291000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1038 AM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOYD 01
In the hours before
Local storm report, Jun 28, 5:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 4 E NASHVILLE 36.18N 86.72W
06/28/2016 E0.75 INCH DAVIDSON TN TWITTER
TWITTER REPORT OF PENNY SIZE HAIL AND MEASURED WIND
GUST OF 52 MPH IN OPRYLAND AREA
&&
EVENT NUMBER OHX1600657
SHAMBURGERLocal storm report, Jun 28, 5:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 E NASHVILLE 36.18N 86.73W
06/28/2016 DAVIDSON TN TWITTER
SEVERAL TWITTER REPORTS OF TREES DOWN IN INGLEWOOD AREA
&&
EVENT NUMBER OHX1600658
SHAMBURGERLocal storm report, Jun 28, 5:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND GST NASHVILLE AIRPORT 36.13N 86.67W
06/28/2016 M51 MPH DAVIDSON TN ASOS
BNA ASOS MEASURED A WIND GUST OF 44 KNOTS / 51 MPH
&&
EVENT NUMBER OHX1600659
SHAMBURGERLocal storm report, Jun 28, 5:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 N CLARKSVILLE 36.59N 87.35W
06/28/2016 MONTGOMERY TN TWITTER
LARGE TREE DOWN IN BACKYARD OF HOME IN CLARKSVILLE
&&
EVENT NUMBER OHX1600660
SHAMBURGERSpecial weather statement, Jun 28, 5:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 539 PM CDT TUE JUN 28 2016 TNZ005-006-282345- MONTGOMERY TN-STEWART TN- 539 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART AND WESTERN MONTGOMERY COUNTIES UNTIL 645 PM CDT... AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF BIG ROCK...OR OVER FORT CAMPBELL... MOVING SOUTH AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLARKSVILLE...CUMBERLAND CITY...PALMYRA...INDIAN MOUND... CUNNINGHAM AND WOODLAWN. LAT...LON 3639 8737 3637 8768 3664 8773 3664 8746 TIME...MOT...LOC 2238Z 351DEG 8KT 3658 8761 SHAMBURGER
Special weather statement, Jun 28, 5:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 545 PM CDT TUE JUN 28 2016 TNZ059-061-062-075-282315- MARSHALL TN-WILLIAMSON TN-RUTHERFORD TN-BEDFORD TN- 545 PM CDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD...SOUTHEASTERN WILLIAMSON...NORTHEASTERN MARSHALL AND NORTHWESTERN BEDFORD COUNTIES UNTIL 615 PM CDT... AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NOLENSVILLE...OR 11 MILES WEST OF MURFREESBORO...MOVING SOUTHEAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MURFREESBORO...SMYRNA...LA VERGNE...NOLENSVILLE...WALTERHILL...CHAPEL HILL...EAGLEVILLE...TRIUNE...ROCKVALE AND ROVER. LAT...LON 3589 8683 3603 8641 3579 8620 3558 8676 TIME...MOT...LOC 2245Z 330DEG 25KT 3581 8659 SHAMBURGER
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:25 AM CDT | Dense Fog Advisory | OHX | Cheatham, Clay, Davidson, Dickson, Hickman, Houston and 15 more | 6 hr |
| Jun 28, 4:02 PM CDT | Special Weather Statement | OHX | Cheatham | 43 min |
| Jun 28, 4:12 PM CDT | Special Weather Statement | OHX | Dickson | 48 min |
| Jun 28, 4:17 PM CDT | Special Weather Statement | OHX | Clay | 43 min |
| Jun 28, 4:36 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Williamson | 54 min |
| Jun 28, 4:54 PM CDT | Special Weather Statement | OHX | Davidson | 51 min |
| Jun 28, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 34 min |
| Jun 28, 5:39 PM CDT | Special Weather Statement | OHX | Montgomery | 66 min |
| Jun 28, 5:45 PM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Jun 28, 6:28 PM CDT | Special Weather Statement | OHX | Marshall | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.